Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 224, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 16, 2019, 2:06 AM MDT for 4 counties in Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2019, 2:06 AM MDT (08:06 UTC)
- Expired
- Aug 16, 2019, 2:45 AM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 10:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 11:26 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 15, 11:26 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1226 AM CDT Fri Aug 16 2019 .SYNOPSIS... Issued at 330 PM CDT Thu Aug 15 2019 H5 analysis this morning had High pressure anchored along the AZ/NM border. North of this feature, broad westerly flow extended from the Pacific NW, east southeast into the Ohio Valley. Within this flow, three distinct shortwaves were noted this morning. The first was over Nebraska, a second over eastern Montana, and a third over Washington state. As of midday, WV imagery had the Nebraska shortwave over SE Nebraska. The Montana wave was just about to enter western North Dakota and the Washington state wave, was crossing the Idaho panhandle. Strong subsidence was noted in the wake of the Nebraska shortwave today, and has led to clear skies across western and north central Nebraska. Temperatures as of 2 PM CDT ranged from 75 at North Platte to 83 degrees at Valentine. && .SHORT TERM...(This evening through Friday night) Issued at 330 PM CDT Thu Aug 15 2019 An active pattern will continue over the next 24 to 36 hours across the high plains. Convective cloudiness in association with the Dakota shortwave continues to develop currently over eastern portions of Wyoming. This activity will approach western portions of the forecast area around 4-6 PM CT this evening per the latest HRRR and NAMNEST solns. As this activity works east into west central and central Nebraska mid evening, mid and upper level dynamics weaken quite a bit where widespread thunderstorms were earlier today. More widespread thunderstorm chances will arrive during the overnight hours. A strong shortwave, currently crossing the Idaho panhandle, will dive to the southeast into Wyoming this evening. Strong mid level warm air advection in advance of this feature, will overspread eastern Wyoming and the Panhandle during the mid to late evening hours. Favorable lift will transition to the east southeast overnight across the forecast area with precipitation chances continuing into the overnight. As for the severe threat: Steep mid level lapse rates and decent elevated CAPE is noted in the panhandle and eastern Wyoming this evening, which would be very favorable for large hail. However, once you travel east of the panhandle, mid level lapse rates and CAPE values drop rapidly. This would limit the hail threat across western and north central Nebraska tonight. The threat for strong thunderstorm winds appears limited as well as the best D CAPE is confined over far swrn Nebraska this evening. Thunderstorms are expected to exit the forecast area Friday morning with a brief lull in storms for most of Friday afternoon. By late afternoon, thunderstorms will begin to develop across nern Colorado INVOF of a surface boundary and thetae ridge. This activity will ride east into the evening hours with the best chances for precipitation being across southwestern portions of the forecast area. As activity transitions east across the forecast area, it will encounter limited CAPE and weaker lapse rates, which should limit the severe threat. .LONG TERM...(Saturday through Thursday) Issued at 330 PM CDT Thu Aug 15 2019 A northern stream low and trough of low pressure aloft will approach and track through the forecast area Saturday into Saturday night with another chance for showers and thunderstorms. Starting Sunday, high pressure aloft will build into the southern Rockies and southern Plains. H5 Hts will rise 80 to 100 meters from Sunday into Monday. This will lead to drier and warmer conditions across the forecast area through Tuesday. Ridging in the central CONUS will begin to break down midweek next week as a trough of low pressure deepens across the PAC NW. As lead shortwaves lift across the intermountain west, the high will retreat south. This will result in cooler temps and an increased threat for precipitation. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1225 AM CDT Fri Aug 16 2019 A chance of rain and thunderstorms is possible at both terminals early Friday morning. Heavy rainfall and erratic winds will be the primary threats as thunderstorms are expected to weaken as they move eastward. Rain moves out by late morning with VFR conditions returning through Friday evening. Another round of thunderstorms are possible Friday night, but current thinking is that they will arrive after 06Z Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous weather outlook, Aug 15, 2:48 PM MDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 348 PM CDT Thu Aug 15 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-162100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 348 PM CDT Thu Aug 15 2019 /248 PM MDT Thu Aug 15 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. An isolated severe thunderstorm could develop across the Panhandle this evening. Large hail and damaging winds could accompany the storm if it develops. Another round of late night thunderstorms are expected to push into the Panhandle and western Nebraska after midnight tonight. These will probably not be severe, but could pose some strong wind potential. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated severe thunderstorms are also possible during the afternoon and evening on Friday and Saturday. Large hail and damaging winds will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:41 PM MDT | Special Weather Statement | LBF | Chase | 19 min |
| Aug 16, 1:19 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 56 min |
| Aug 16, 2:45 AM MDT | Special Weather Statement | LBF | Arthur, McPherson | 45 min |
| Aug 16, 2:55 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 65 min |
| Aug 16, 3:27 AM MDT | Special Weather Statement | LBF | Lincoln | 48 min |
| Aug 16, 3:41 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 64 min |
| Aug 16, 4:45 AM MDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Aug 16, 4:44 PM MDT | Special Weather Statement | LBF | Keya Paha | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.